Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 109, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 25, 2012, 1:51 PM CST for 6 parishes in Louisiana. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2012, 1:51 PM CST (19:51 UTC)
- Expired
- Dec 25, 2012, 2:45 PM CST
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 90 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 2:17 PM CST | HAIL 0.25 | Jennings, LA | PUBLIC REPORTS DIME SIZE HAIL NEAR JENNINGS |
| Dec 25, 2:48 PM CST | FUNNEL CLOUD | Sunset, LA | PUBLIC REPORTED A ROTATING FUNNEL CLOUD NEAR SUNSET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 9:17 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
722
WUUS54 KLCH 251951
SVRLCH
LAC001-019-053-055-097-113-252045-
/O.NEW.KLCH.SV.W.0109.121225T1951Z-121225T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
151 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...LEONVILLE...EUNICE...ARNAUDVILLE...
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...SCOTT...CARENCRO...
ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...RAYNE...MERMENTAU...IOTA...CROWLEY...CHURCH
POINT...
SOUTHEASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...IOWA...HAYES...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...WELSH...LAKE ARTHUR...JENNINGS...FENTON...ELTON...
NORTHWESTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES GUEYDAN...
* UNTIL 245 PM CST
* AT 150 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 5 MILES WEST
OF ELTON TO 10 MILES SOUTHWEST OF IOWA...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PINE ISLAND AND ELTON BY 155 PM CST...
WELSH AND HAYES BY 200 PM CST...
THORNWELL BY 210 PM CST...
EUNICE AND JENNINGS BY 215 PM CST...
MOWATA...MERMENTAU AND LAKE ARTHUR BY 220 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3047 9183 3041 9189 3040 9198 3037 9199
3034 9195 3003 9222 3005 9322 3044 9289
3044 9278 3049 9277 3050 9246
TIME...MOT...LOC 1950Z 271DEG 38KT 3049 9273 3012 9305
$$
131 follow-up statement
473
WWUS54 KLCH 252034
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
234 PM CST TUE DEC 25 2012
LAC019-053-252045-
/O.CAN.KLCH.SV.W.0109.000000T0000Z-121225T2045Z/
CALCASIEU LA-JEFFERSON DAVIS LA-
234 PM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON DAVIS AND
SOUTHEASTERN CALCASIEU PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3047 9183 3041 9189 3040 9198 3037 9199
3034 9195 3003 9222 3004 9271 3008 9263
3009 9262 3014 9263 3017 9261 3049 9232
TIME...MOT...LOC 2035Z 271DEG 38KT 3050 9223 3001 9268
$$
LAC001-055-097-113-252045-
/O.CON.KLCH.SV.W.0109.000000T0000Z-121225T2045Z/
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-VERMILION LA-
234 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHWESTERN VERMILION...ACADIA...LAFAYETTE AND SOUTHERN ST.
LANDRY PARISHES...
AT 231 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RICHARD TO
14 MILES WEST OF RICEVILLE..MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MORSE AND ESTHERWOOD BY 240 PM CST...
RAYNE...MIRE...LYONS POINT AND RICEVILLE BY 245 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 3047 9183 3041 9189 3040 9198 3037 9199
3034 9195 3003 9222 3004 9271 3008 9263
3009 9262 3014 9263 3017 9261 3049 9232
TIME...MOT...LOC 2035Z 271DEG 38KT 3050 9223 3001 9268
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 11:49 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Dec 25, 11:49 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 AM CST TUE DEC 25 2012
.AVIATION...A SQUALL LINE WILL BE MOVING INTO THE BPT TERMINAL
WITHIN THE NEXT HOUR. SINCE THIS LINE IS MOVING SOUTHEAST AT 42
KNOTS IT WILL HAVE THE POTENTIAL FOR GUSTS TO 60 KNOTS. THIS LINE
SHOULD MOVE INTO LCH AND AEX AROUND 2 PM WITH GUSTS BETWEEN 25 AND 45
KNOTS. ASSUMING THIS LINE HOLDS TOGETHER, LFT AND ARA CAN EXPECT
THIS LINE AFTER 4 PM WITH GUSTS AS HIGH AS 42 KNOTS. IFR
CONDITIONS AND HAIL ARE POSSIBLE WITH THIS LINE.
SKIES SHOULD IMPROVE TO VFR AROUND DAYBREAK WITH NORTHWEST GUSTS.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 934 AM CST TUE DEC 25 2012/
UPDATE...
HAVE REFRESHED GRIDS AND PUBLIC PRODUCTS WITH THE NEW TORNADO
WATCH NUMBER 694 ISSUED BY SPC THROUGH 4 PM CST. CURRENTLY...SHOWERS
AND A FEW STORMS DEVELOPING ALONG AND JUST NORTH OF THE WARM FRONT
WHICH IS FROM NORTH OF JASPER THEN EXTENDING EAST ALONG THE
HIGHWAY 190 CORRIDOR. THESE INITIAL CELLS ARE LIKELY ELEVATED IN
NATURE WITH HAIL THE MAIN THREAT. HOWEVER...WARM FRONT WILL
CONTINUE TO MOVE NORTHWARD AS LOW LEVEL JET INCREASES.
THEREFORE...SHORTLY ALL STORMS THAT DEVELOP ACROSS THE FORECAST
AREA SHOULD HAVE A ROOT BASE AT THE SURFACE. WITH VERY HIGH LOW
LEVEL SHEAR...THESE DISCRETE CELLS WILL HAVE A CHANCE FOR ROTATION
AND BECOMING TORNADIC. ACTIVITY WILL END LATER THIS AFTERNOON AS
DEVELOPING COLD FRONT IN SOUTH CENTRAL TEXAS MOVES RAPIDLY
EASTWARD. A SQUALL LINE IS STILL EXPECTED TO FORM ALONG THE COLD
FRONT WITH STRAIGHT LINE DAMAGING WINDS AND THE POSSIBILITY OF
ISOLATED TORNADO WITH ANY BOW SEGMENTS WITHIN THE SQUALL LINE.
OF OTHER NOTE...KLCH WILL CONDUCT A 18Z SPECIAL UPPER AIR SOUNDING
IN SUPPORT OF THE SEVERE WEATHER.
RUA
PREV DISCUSSION... /ISSUED 753 AM CST TUE DEC 25 2012/
UPDATE...
SEVERE THUNDERSTORM WATCH 691 HAS BEEN REPLACED BY THE TORNADO
WATCH 692...THAT WILL BE IN EFFECT UNTIL 1 PM FOR THE FOLLOWING
PARISHES IN SOUTH CENTRAL LOUISIANA. ST LANDRY...LAFAYETTE...
AND ACADIA. THE TORNADO WATCH WILL ALSO NOW INCLUDE THE NEW
PARISHES OF IBERIA... ST MARTIN... ST MARY... AND VERMILION.
PREV DISCUSSION... /ISSUED 610 AM CST TUE DEC 25 2012/
AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. RADAR CURRENTLY
SHOWING CONSIDERABLE SHOWER AND THUNDERSTORM ACTIVITY THROUGH
CENTRAL LOUISIANA INTO INTERIOR SOUTHEAST TEXAS. ADDITIONAL
ACTIVITY IS BEGINNING TO DEVELOP FROM COASTAL VERMILION PARISH
SOUTHWEST INTO THE NEAR COASTAL WATERS. AN ACTIVE WEATHER DAY
IS ANTICIPATED. AN EXTREMELY VIGOROUS STORM SYSTEM ADVANCING
RAPIDLY EAST THEN NORTHEAST FROM TEXAS WILL BRING INCREASING
SHOWERS AND THUNDERSTORMS THROUGH THE MORNING INTO AFTERNOON. A
STRONGLY SHEARED ENVIRONMENT WILL BRING THE POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS...AS WELL AS THE POTENTIAL FOR TORNADOES.
DEEPENING SURFACE LOW PRESSURE TRACKING ACROSS NORTH LOUISIANA
WILL RESULT IN A TIGHTENING PRESSURE GRADIENT WITH WINDS BECOMING
INCREASINGLY STRONG THROUGH THE DAY. AN ATTENDANT COLD FRONT WILL
PASS ACROSS THE AREA LATE IN THE DAY WITH CONVECTION RAPIDLY
COMING TO AN END.
MARCOTTE
PREV DISCUSSION... /ISSUED 522 AM CST TUE DEC 25 2012/
DISCUSSION...
SEVERE THUNDERSTORM WATCH 691 IS OUT UNTIL 9 AM FOR COUNTIES
NORTH OF THE I-10 CORRIDOR IN SOUTHEAST TEXAS AND PARISHES ALONG
AND NORTH OF THE I-10 CORRIDOR IN SOUTHERN LOUISIANA. THE WARM
FRONT HAS LIFTED INTO CENTRAL LOUISIANA THIS MORNING AS
TEMPERATURES HAVE WARMED INTO THE MID 60S FROM BEAUMONT TO
LAFAYETTE. A FEW STORMS THIS MORNING HAVE SHOWN SOME ROTATION WITH
OTHERS INDICATING HAIL SPIKES. THE STRONGEST ACTIVITY IS NOW
LIFTING INTO WESTERN MISSISSIPPI AND EASTERN LOUISIANA AT THIS
TIME.
THIS IS THE FIRST ROUND WITH ADDITIONAL STORMS EXPECTED THROUGH
THE MORNING HOURS INTO THE AFTERNOON HOURS AHEAD OF A STRONG COLD
FRONT. THE THREAT TODAY WILL BE FROM ISOLATED TORNADOES...STRAIGHT
LINE WINDS AND LARGE HAIL. WINDS WILL PICKUP THIS MORNING AND A
WIND ADVISORY HAS BEEN POSTED FOR PORTIONS OF SOUTHEAST TEXAS AND
SOUTHERN LOUISIANA WITH A SMALL CRAFT ADVISORY FOR THE COASTAL
WATERS AS THE SURFACE LOW DEVELOPS OVER THE CENTRAL COASTAL
COUNTIES IN TEXAS. THIS LOW WILL TRAVEL TO THE NORTHEAST AND IS
EXPECTED TO EXIT SOUTHEAST TEXAS DURING THE AFTERNOON HOURS AND
CENTRAL LOUISIANA TOWARDS SUNSET. RAINS TO END BY THIS EVE ACROSS
CNTRL LA.
MUCH COOLER AND DRIER AIR WILL SPILL BEHIND THIS FRONT WITH
MORNING LOWS ON WEDNESDAY IN THE 30S WITH TEMPERATURES AT OR NEAR
FREEZING FOR THURSDAY MORNING. WEDNESDAY HIGHS ARE NOT EXPECTED TO
MAKE IT OUT OF THE 40S.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON FRIDAY WITH THE NEXT
FRONTAL SYSTEM.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 38 49 33 56 / 90 10 0 0 10
KBPT 76 35 49 33 57 / 80 10 0 0 10
KAEX 70 35 46 28 53 / 100 20 0 0 10
KLFT 75 41 50 34 56 / 100 10 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...ST. MARY...
UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...ORANGE...SOUTHERN JASPER...
SOUTHERN NEWTON.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
LOW WATER ADVISORY FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.
&&Hazardous weather outlook, Dec 25, 4:37 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 437 AM CST TUE DEC 25 2012 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-261045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 437 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH OUT UNTIL 9 AM THIS MORNING AS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND LIFT TO THE NORTHEAST TODAY AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH SOUTHEAST TEXAS AROUND THE NOON HOUR AND EXIT SOUTH CENTRAL LOUISIANA AROUND SUNSET. RAINS ENDING BEHIND THE FRONT. THE THREAT TODAY WILL BE FROM ISOLATED TORNADOES... STRONG WINDS... AND LARGE HAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. COLD WEATHER WILL SET INTO THE REGION ON WEDNESDAY AND CONTINUE THROUGH FRIDAY BEFORE WARMING WITH SHOWERS AND THUNDERSTORMS ON FRIDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS EXPECTED TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-455-470-472-475-261045- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 437 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY FOR TODAY THROUGH WEDNESDAY MORNING AS STRONG WINDS WILL DEVELOP AHEAD OF A COLD FRONT AND WILL SWING WINDS AROUND TO THE NORTHWEST BY THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. HAZARDOUS WEATHER WILL BE POSSIBLE PRIOR TO THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL TAPER OFF TOMORROW AS HIGH PRESSURE BUILDS DOWN AND INTO THE COASTAL WATERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 25, 12:37 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1237 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL KOUNTZE 30.37N 94.32W
12/25/2012 E0.50 INCH HARDIN TX LAW ENFORCEMENT
HARDIN COUNTY SHERIFF REPORTS NICKEL SIZE HAIL AT THE
SHERIFFS OFFICE.
1156 AM TSTM WND DMG DE QUINCY 30.45N 93.44W
12/25/2012 CALCASIEU LA LAW ENFORCEMENT
DEQUINCY POLICE REPORT A TREE BLOWN OVER ONTO POWERLINES
ALONG HWY 389 AND 204 RESULTING IN POWER OUTAGES ACROSS
THE DEQUINCY AREA.
1138 AM HAIL MAGNOLIA SPRINGS 30.74N 94.03W
12/25/2012 E0.25 INCH JASPER TX PUBLIC
PUBLIC REPORTS VIA FACEBOOK, PEA SIZE HAIL NEAR MAGNOLIA
SPRINGS.
1220 PM TSTM WND GST FORT POLK 31.05N 93.21W
12/25/2012 M49 MPH VERNON LA ASOS
FORT POLK ASOS REPORTED A WIND GUST OF 49 MPH.
1205 PM TSTM WND GST 2 E BUNA 30.44N 93.93W
12/25/2012 M54 MPH JASPER TX OTHER FEDERAL
RAWS STATION EAST OF BUNA REPORTS A WIND GUST OF 54 MPH.
1216 PM TSTM WND DMG MERRYVILLE 30.75N 93.53W
12/25/2012 BEAUREGARD LA EMERGENCY MNGR
BEAUREGARD PARISH EMERGENCY MANAGER REPORTS TREES AND
POWERLINES DOWN IN MERRYVILLE. TIME ESTIMATED BY RADAR.
1216 PM TORNADO BEAUMONT 30.09N 94.14W
12/25/2012 JEFFERSON TX EMERGENCY MNGR
&&
DJONESLocal storm report, Dec 25, 1:17 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
117 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM TSTM WND DMG VIDOR 30.13N 94.00W
12/25/2012 ORANGE TX LAW ENFORCEMENT
VIDOR POLICE REPORT AN APARTMENT COMPLEX AT 475 S DENVER
HAD ITS ROOF BLOWN OFF AND DEBRIS SCATTERED ON THE
ROADWAY.
1253 PM TSTM WND GST ALEXANDRIA 31.29N 92.46W
12/25/2012 M61 MPH RAPIDES LA ASOS
ALEXANDRIA ASOS REPORTED A 61 MPH WIND GUST.
0102 PM FUNNEL CLOUD 5 E TIOGA 31.38N 92.35W
12/25/2012 RAPIDES LA TRAINED SPOTTER
STORM SPOTTER REPORTS A FUNNEL CLOUD 5 MILES EAST OF
TIOGA
1205 PM TSTM WND GST KIRBYVILLE 30.66N 93.90W
12/25/2012 M54 MPH JASPER TX OTHER FEDERAL
KIRBYVILLE RAWS SITE REPORTS A 20 FOOT WIND GUST OF 54
MPH.
&&
DJONESLocal storm report, Dec 25, 1:27 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
127 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG PINEVILLE 31.33N 92.42W
12/25/2012 RAPIDES LA NWS EMPLOYEE
NWS EMPLOYEE REPORTS A 5TH WHEEL FLIPPED OVER AT 118
WOODCREEK LOOP. NUMEROUS PINE TREES AND POWERLINES ARE
ALSO REPORTED TO BE DOWN.
&&
DJONESLocal storm report, Dec 25, 1:38 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
138 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG BALL 31.42N 92.41W
12/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES PARISH SHERIFF REPORTS 25-30 HOMES DAMAGED WITH
NUMEROUS INJURIES. EMERGENCY PERSONNEL ARE HAVING
DIFFICULTY REACHING VICTIMS DUE TO THE DAMAGE.
&&
DJONESLocal storm report, Dec 25, 1:42 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
142 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL LAKE CHARLES 30.21N 93.20W
12/25/2012 E0.25 INCH CALCASIEU LA PUBLIC
PUBLIC REPORTS PEA SIZE HAIL ON BARBE LANE
&&
DJONESLocal storm report, Dec 25, 1:47 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM TORNADO BEAUMONT 30.09N 94.14W
12/25/2012 JEFFERSON TX EMERGENCY MNGR
THIS REPORT WAS DETERMINED TO BE FALSE.
1228 PM TSTM WND DMG VIDOR 30.13N 94.00W
12/25/2012 ORANGE TX LAW ENFORCEMENT
VIDOR POLICE REPORT AN APARTMENT COMPLEX AT 475 S DENVER
HAD ITS ROOF BLOWN OFF AND DEBRIS SCATTERED ON THE
ROADWAY. PHOTOS POSTED TO KBMTS FACEBOOK INDICATE DAMAGE
TO BUILDING SIGNS ON AN OUTLET MALL AS WELL AS A LARGE
TREE LIMB FALLEN ON A HOME RESULTING IN SIGNIFICANT
DAMAGE TO THE PORCH AND ROOF.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:52 PM CST | Dense Fog Advisory | LCH | Cameron, Lafayette, Saint Martin | 6 hr |
| Dec 25, 2:11 AM CST | Special Weather Statement | LCH | Jefferson Davis | 34 min |
| Dec 25, 2:17 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 58 min |
| Dec 25, 2:39 AM CST | Tornado Warning | LCH | Acadia, Jefferson Davis | 36 min |
| Dec 25, 2:48 AM CST | Special Weather Statement | LCH | Beauregard | 42 min |
| Dec 25, 3:14 AM CST | Special Weather Statement | LCH | Vernon | 61 min |
| Dec 25, 3:17 AM CST | Special Weather Statement | LCH | Acadia, Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 58 min |
| Dec 25, 3:24 AM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 19 min |
| Dec 25, 4:05 AM CST | Special Weather Statement | LCH | Saint Landry | 25 min |
| Dec 25, 4:11 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 39 min |
| Dec 25, 4:17 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 26 hr |
| Dec 25, 4:19 AM CST | Special Weather Statement | LCH | Vernon | 41 min |
| Dec 25, 5:02 AM CST | Special Weather Statement | LCH | Rapides | 43 min |
| Dec 25, 5:46 AM CST | Special Weather Statement | LCH | Vermilion | 44 min |
| Dec 25, 6:15 AM CST | Special Weather Statement | LCH | Saint Martin | 45 min |
| Dec 25, 6:44 AM CST | Special Weather Statement | LCH | Vermilion | 46 min |
| Dec 25, 7:20 AM CST | Tornado Warning | LCH | Acadia, Vermilion | 25 min |
| Dec 25, 7:44 AM CST | Special Weather Statement | LCH | Saint Landry | 46 min |
| Dec 25, 9:26 AM CST | Special Weather Statement | LCH | Rapides | 34 min |
| Dec 25, 9:41 AM CST | Special Weather Statement | LCH | Rapides | 34 min |
| Dec 25, 11:37 AM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Rapides, Vernon | 68 min |
| Dec 25, 11:54 AM CST | Tornado Warning | LCH | Vernon | 36 min |
| Dec 25, 11:58 AM CST | Special Marine Warning | LCH | 92 min | |
| Dec 25, 12:20 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron | 55 min |
| Dec 25, 12:23 PM CST | Tornado Warning | LCH | Rapides, Vernon | 37 min |
| Dec 25, 12:27 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 63 min |
| Dec 25, 12:37 PM CST | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 53 min |
| Dec 25, 12:40 PM CST | Tornado Warning | LCH | Rapides, Vernon | 35 min |
| Dec 25, 12:51 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more | 54 min |
| Dec 25, 12:53 PM CST | Tornado Warning | LCH | Avoyelles, Rapides | 22 min |
| Dec 25, 1:29 PM CST | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 61 min |
| Dec 25, 1:30 PM CST | Special Marine Warning | LCH | 90 min | |
| Dec 25, 2:08 PM CST | Tornado Warning | LCH | Avoyelles | 7 min |
| Dec 25, 2:29 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 31 min |
| Dec 25, 2:42 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 63 min |
| Dec 25, 2:46 PM CST | Low Water Advisory | LCH | 23 hr | |
| Dec 25, 2:54 PM CST | Special Marine Warning | LCH | 66 min | |
| Dec 25, 3:50 PM CST | Special Weather Statement | LCH | Saint Martin | 55 min |
| Dec 25, 3:56 PM CST | Special Marine Warning | LCH | 64 min | |
| Dec 25, 5:14 PM CST | Special Marine Warning | LCH | 16 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.